Format

Send to

Choose Destination
BMJ Case Rep. 2014 Sep 22;2014. pii: bcr2014205567. doi: 10.1136/bcr-2014-205567.

Acute coronary artery thrombosis and vasospasm following capecitabine in conjunction with oxaliplatin treatment for cancer.

Author information

1
Department of Cardiology, Imperial College NHS Trust, Hammersmith Hospital, London, UK.
2
Department of Cancer Medicine, Imperial College NHS Trust, St Mary's and Charing Cross Hospitals, London, UK.

Abstract

Oral capecitabine is a prodrug of 5-fluorouracil that has been used into the management of multiple cancers because of the convenience of administration and efficacy at least comparable with 5-fluorouracil. While cardiac complications associated with the use of 5-fluorouracil are well-documented, capecitabine-induced acute coronary syndrome has rarely been reported and often attributed to coronary vasospasm. We report a patient presented with acute coronary syndrome secondary to thrombotic coronary occlusion following treatment with oral capecitabine and intravenous oxaliplatin after resection of non-metastatic, node positive colon carcinoma. Capecitabine may induce acute coronary thrombotic occlusion in addition to coronary vasospasm.

PMID:
25246465
PMCID:
PMC4173265
DOI:
10.1136/bcr-2014-205567
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for HighWire Icon for PubMed Central
Loading ...
Support Center